Medication : My husband has just been taken... - Care Community

Care Community
5,244 members1,529 posts

Medication

Daisy55
Daisy55

My husband has just been taken off the last available medication for his condition due to high liver toxicity . As his carer also I am quite anxious about this as I will be the one there if the progressive illness erupts again now he is not on anything . He is now under the hospice too but the one on the front line will be me . Both he and my sons cannot understand why I am so apprehensive , as they are saying he has been better , well yes he has , but that is due to the medication he was on and is now off , it is so frustrating that they cannot see what I foresee .

4 Replies
oldestnewest

Hello Daisy55

Thank you for your message. It sounds as if you are coping with such a lot being a carer for your husband and with your own health situation. No wonder you are so concerned.

You don’t say what the medication is that has been discontinued for your husband?

Perhaps you need to discuss this more with his GP or the doctors at the hospice.

Our members may have some experiences that they can share with you.

The topics may have more clinical information that could help.

Do take care

Best wishes

Daisy55
Daisy55
in reply to MAS_Nurse

Thank you .

The drug is Voriconazole .

Callendersgal
CallendersgalModerator

Hi Daisy55,

I do understand what you say about worrying that without this drug, your husband may become worse and make more worry and work for you. I see you've now named the drug in question and although I'm not familiar with it at all, I looked it up online and see it is an anti-fungal medication, used to help in a variety of conditions where such infections might become a nuisance. But it does seem to have a high incidence of causing liver problems as a side effect, and of course that too is a very important organ for our health and wellbeing, so must be protected.

I completely agree that the key to reducing your anxiety is to talk to your husband's medical professionals about any potential problems there will be around not using this drug for him. Speak to any doctor who is looking after him, but especially his GP or the consultant who first prescribed this for him.

Sometimes we feel as if we shouldn't ask questions, but that's what doctors are there for. Not only to treat, but to reassure. If you feel nervous about asking the right questions or where to start, why not ask one of your sons to help with this. And don't stop asking questions until you really do understand what all the implications are. That's not being a nuisance. It's helping you to do the great job that you are doing as your husband's carer.

Very best wishes.

You may also like...